belly aches w/Remicade?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tnvolunteer
New Member


Date Joined Jun 2009
Total Posts : 14
   Posted 6/10/2009 8:09 AM (GMT -7)   
My 8 yr old daughter was diagnosed w/Crohn's on 4/6/09.  she had 3 infusions of Remicade & is off the Prednisone and hopefully will be weaned off the Entocort by later this month.  She has had 3 infusions and is doing great.  Her energy is back and has normal stools.  My question is this.... is it normal to still have occasional belly aches?  Her pain is nothing like it was (doubled over) but she complains occasionally that she does have pain and I'm wondering if this is normal or if the Remicade is not working. 
TNVolunteer Mom
-------------------------------------------------------------------------------------------
Mother of 8 yr old w/CD
DX: 4/09
Pentasa 500 mg/bid, Remicade, Entocort, 3 mg/day, Prevacid 30 mg/day
Isotonix, Fish oil, Probiotics, Liquid Miltivitamin, Liquid Aloe


ZenaWP
Veteran Member


Date Joined Aug 2007
Total Posts : 884
   Posted 6/10/2009 9:39 AM (GMT -7)   
My experience has been that I always have occasional pains, regardless of the treatment/meds I'm on at the time and even while in remission.  You can lose response to Remicade, but probably not that quickly and she will be able to tell if she is losing response...at least I could really tell.  And not everyone will be 100% from these meds (most people aren't, I don't think). If she has her energy back and normal stools and isn't doubled over in pain, she may just have to accept that she will have occasional pains.  She will get used to it to where it may become her new "normal" and she really won't notice or mind it that much...at least that is what happens with me.       
Crohn's Disease, Acid Reflux/Gastritis, Hashimoto's Thyroiditis, Endometriosis, Arthritis, Depression/Anxiety.  Too many meds to list them all.  =) 


yellowfin43
Regular Member


Date Joined Aug 2008
Total Posts : 305
   Posted 6/10/2009 10:07 AM (GMT -7)   
I agree with ZenaWP. Remicade is a good treatment if and when it works but it is by no means the magic bullet. I am on Remicade now but my last infusion will be the last one I take. It worked well for me for about 8 months then lost its effect. I had my last infusion on may 13th and by the 25th it stopped working. It's different with everyone. Some people are still on it after 3, 4, or even 5 years and it still works for them. I hope it continues to work for your daughter. Best wishes, Tony
Crohns 30 years. Ileostomy for 15 years. Symptom free for 14 years until 8 months ago. Now on Remicade, B-12 injections and iron. Feeling much better!
God Bless. Tony


petittarte
Veteran Member


Date Joined Apr 2006
Total Posts : 686
   Posted 6/10/2009 11:20 AM (GMT -7)   
Most people I know who don't have IBD do get tummy pains every so often so why wouldn't it be normal for someone with Crohn's? I've been on Remicade for about 2 1/2 years. I don't throw up several times a day anymore. I barely throw up at all anymore, but I still get pain every so often. Sometimes the pain is bad and sometimes it not. It doesn't mean that the Remicade isn't working.
Jodi

Remicade and 6MP


mclot
New Member


Date Joined May 2006
Total Posts : 4
   Posted 6/11/2009 8:53 AM (GMT -7)   
I have been on Remicade for 6-years and it's really worked well for me until the last year. I have been under a tremendous amount of stress during this time and I have frequent stomach aches (daily) as well as very frequent BMs. A recent Colonoscopy showed that Crohns was inactive, but I've never had worse symptoms, except for I have had no bleeding. This has been going on for about 6-months with no relief. I'm also extremely tired most of the time. My doctor says that my problem is likely IBS due to stress, but other than Imodium, there was nothing that he could recommend for me.
 
I've also experienced a pain in my left arm for the last couple of years when it's in certain positions. This is the arm that I have almost always received my infusion in. Initially the pain started in my forearm and elbow and then went away there, but moved to my upper arm and shoulder. My doctor told me that it's just tendonitis due to over exertion, but I never understood why my right arm did not hurt. Last week I received my most recent infusion and just for grins, I told my nurse to give it to me in my right arm. A few days later I noticed that my right forearm was hurting and then I remembered that this is the arm where I received my last infusion. I called Remicade and reported this information to them and I was told that they had never heard of this symptom. Has anyone else experienced this problem?
 
Mike
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 10:46 AM (GMT -7)
There are a total of 2,732,117 posts in 300,996 threads.
View Active Threads


Who's Online
This forum has 151159 registered members. Please welcome our newest member, webers.
230 Guest(s), 6 Registered Member(s) are currently online.  Details
81GyGuy, sararectenwald1, Girlie, Jingles1234, webers, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer